Alert archive / Ohio / Heavy Snow Warnings in 2005
Heavy Snow Warning 1, NWS Cleveland, OH
NWS Cleveland, OH issued this heavy snow warning at Dec 8, 2005, 3:57 AM EST for Ashtabula County, Geauga County, Lake County, Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Dec 8, 2005, 7:00 PM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2005, 3:57 AM EST (08:57 UTC)
- In effect from
- Dec 8, 2005, 7:00 PM EST
- Expired
- Dec 9, 2005, 5:00 AM EST
- In force
- 10 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Geauga County, OH, Lake County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 107 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 9.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this heavy snow warning went out at Dec 8, 3:50 AM EST, 7 minutes earlier.
Area forecast discussion, Dec 8, 3:50 AM EST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 350 AM EST THU DEC 8 2005 .SHORT TERM (TONIGHT THROUGH SATURDAY)... MODELS COMING INTO MUCH BETTER AGREEMENT MOVING SFC LOW NOW IN WRN KY/TN ACROSS NW OHIO. QUESTION IS HOW FAR SOUTH WITH THE LOW TRACK? DEBATED UPGRADING TOLEDO AREA FROM ADVISORY TO WARNING...BUT SYS IS MOVING SO FAST...AND THE DRY SLOT WHICH IS SHOWING UP SO WELL ON THE WATER VAPOR HAS ALREADY PUNCHED INTO SRN IL. JUST DONT SEE IT SNOWING LONG ENOUGH IN NW OH TO REACH WARNING CRITERIA. EXPECT LOW TO BE NORTH OF ERIE PA BY 12Z SO MOST OF THE SNOW SHOULD BE COMING TO AN END BY MORNING RUSH HOUR. DO EXPECT A SECONDARY SHOT OF LAKE ENHANCED SNOW ACROSS THE SNOW BELT FRIDAY MORNING...WITH AN ADDITIONAL 1 TO 3 INCHES POSSIBLE. && .AVIATION(12Z-12Z)... STRONG HI PRESSURE OVER ERN OH HAS CAUSED SKIES TO CLEAR. ONLY KERI STILL IN CLOUDS...BUT LOOKING AT LATEST IR LOOP...EVEN IT SHOULD BE CLEAR BY TOP OF HOUR. HAVE MADE SOME ADJUSTMENTS TO TIMING OF SN LATER IN PERIOD. LATEST 06Z MODELS A TAD SLOWER WITH PRECIP ONSET AND THIS WILL BE REFLECTED IN NEW FORECASTS. SN SHOULD BEGIN AT WRN TAFS SITES TOWARD 00Z AND AT KCLE AND KMFD BETWEEN 01Z AND 03Z. PRECIP SHOULD MAKE IT CLOSE TO KERI BY 06Z. WITH DRY ELY FLOW TDA AND MODELS TRENDING TOWARD SLOWER SOLS...COULD ACTUALLY BE EVEN A LTTL LATER FOR START OF PRECIP. HOWEVER...ONCE IT BEGINS...CONDTIONS SHOULD DETERIORIATE FAIRLY QUICKLY WITH VSBYS GOING TO LIFR AND CIGS TO IFR. GOOD NEWS IS THAT CONDITIONS SHOULD REMAIN DOWN ONLY FOR A FEW HOURS AS DRY SLOT FCST TO COME QUICKLY IN FM THE SW. WOULD NOT BE SURPRISED TO SEE WRN SITES DRY BY END OF PD. && .LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)... WAA AND RETURN FLOW DEVELOPS BY SATURDAY AHEAD OF NEXT FRONT AND TEMPS SHOULD TAKE A RUN BACK TOWARD NORMAL FOR A CHANGE ALTHOUGH WITH WAA NOT SURE HOW MUCH SUNSHINE WE WILL SEE...COULD STAY RATHER CLOUDY GIVEN THE TIME OF YEAR. NEXT COLD FRONT SEEMS ON TRACK FOR SUNDAY ALTHOUGH TEMPS COULD HOLD ON FOR ANOTHER DAY OF NEAR NORMAL BEFORE DROPPING BACK EARLY NEXT WEEK. DID NOT MAKE MANY CHANGES TO EXTENDED FORECAST PERIODS AND DISCUSSION FROM YESTERDAY FOLLOWS... THE EXTENDED CONTINUES TO BE TOUGH BUT THE MODELS SEEMS TO BE COMING INTO MORE AGREEMENT. A TROF MOVES THRU SUNDAY WITH SOME RESIDUAL LAKE EFFECT CONTINUING INTO TUESDAY. DRY WEDNESDAY AS HIGH PRESSURE MOVES IN. GUID IS GENERALLY OK. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...HEAVY SNOW WARNING EXTREME NE OH TONIGHT/EARLY FRI. SNOW ADVISORY ALL BUT EXTREME NE OH LATE TODAY/TNGT. ICE ADVISORY WESTERN BASIN LAKE ERIE. PA...HEAVY SNOW WARNING TONIGHT/EARLY FRI. && SHORT TERM...BRAY LONG TERM...KOSARIK/KIELTYKA AVIATION...KUBINA
Hazardous weather outlook, Dec 7, 6:35 AM EST, 21 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 635 AM EST WED DEC 7 2005 OHZ003-006>010-017>023-027>033-036>038-047-081145- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-HANCOCK-SENECA-HURON- MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND- WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- 635 AM EST WED DEC 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT TEMPERATURES IN THE SINGLE DIGITS WILL OCCUR EARLY THIS MORNING AND AGAIN TONIGHT. WINDS WILL BE LESS THAN 10 MPH SO THE WIND CHILL WILL NOT BE SIGNIFICANT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW IS EXPECTED THURSDAY NIGHT AND WILL LIKELY ACCUMULATE AT LEAST 3 INCHES TO AS MUCH AS 5 OR 6 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. OHZ011>014-089-PAZ001>003-081145- CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD- 635 AM EST WED DEC 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT FOR LAKE... GEAUGA...AND INLAND ASHTABULA COUNTIES IN NORTHEAST OHIO AND INLAND ERIE AND CRAWFORD COUNTIES IN NORTHWEST PENNSYLVANIA UNTIL 7 PM... LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FOR CUYAHOGA COUNTY AND THE ASHTABULA COUNTY LAKESHORE AND THE ERIE COUNTY PENNSYLVANIA LAKESHORE UNTIL 7 PM. LAKE EFFECT SNOW WILL CONTINUE TODAY BEFORE TAPERING OFF TO SCATTERED SNOW SHOWERS THIS EVENING. AN ADDITIONAL 4 TO 8 INCHES OF SNOW WILL ACCUMULATE TODAY IN THE WARNING AREA WITH 3 TO 5 INCHES IN THE ADVISORY AREA. WEST WINDS OF 10 TO 20 MPH WILL CAUSE SOME BLOWING AND DRIFTING SNOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW IS EXPECTED THURSDAY NIGHT AND WILL LIKELY ACCUMULATE AT LEAST 3 INCHES TO AS MUCH AS 5 OR 6 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. LEZ142>149-162>169-081145- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE- 635 AM EST WED DEC 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT... AN ICE ADVISORY REMAINS IN EFFECT FOR WESTERN LAKE ERIE WHERE MODERATE ICE GROWTH CAN BE EXPECTED EARLY THIS MORNING AND AGAIN TONIGHT. THE OPEN WATERS WILL NOT BE AFFECTED MUCH BUT NEW SHORE ICE AND NEW ICE ON BAYS AND AROUND THE ISLANDS CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN... NO SIGNIFICANT WEATHER IS EXPECTED. KOSARIK
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 3:57 AM EST | Snow Advisory | CLE | Ashland, Crawford, Cuyahoga, Erie, Hancock, Holmes and 19 more | 25 hr |
| Dec 8, 2:42 PM EST | Marine Weather Statement | CLE | 22 hr |
Nearby
Heavy Snow Warnings in Ohio, 2005Heavy Snow Warnings in Pennsylvania, 2005Every heavy snow warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.